Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 11, 2000, 11:22 PM CDT for Dent County, Phelps County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 11:22 PM CDT (04:22 UTC)
- Expired
- Jul 12, 2000, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dent County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 11:30 PM CDT | Thunderstorm Wind | Edgar Spgs, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2639 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 120423
SVRSGF
MOC065-161-120500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT TUE JUL 11 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI
NORTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI
* UNTIL MIDNIGHT CDT
* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF ROLLA...MOVING EAST AT 25 MPH.
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
PHELPS AND DENT COUNTIES.
THE TOWNS OF LECOMA...LAKE SPRING...BANGERT...HOWES AND SLIGO ARE
ALSO IN THE PATH OF THIS STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SP0RINGFIELD.
LAT...LON 3803 9202 3766 9201 3763 9131 3778 9134
3779 9155 3803 9157
CR/09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM CDT, 8 hours 52 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM CDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT TUE JUL 11 2000 FORECAST CONCERNS: PRECIPITATION CHANCES AND OVERALL TRENDS. SHRA/TSRA FORMED ALONG A COLD FRONT THROUGH MID MORNING ACROSS THE NORTHERN PART OF MO. EVEN A FEW SHRA/TSRA FORMED NEAR THE 85H THETA E RIDGE ACROSS SOUTH CENTRAL MO BEFORE NOON. ANOTHER BATCH OF SHRA ASSOCIATED WITH 50H SHORTWAVE ACROSS KS CONTINUES SOME -SHRA/TSRA MOVING INTO E CENTRAL KS AS PER LATEST RADAR MOSAIC. FOCUS OF BOTH OF 50H SHORT WAVE AND COLD FRONT/SFC BOUNDARY ACROSS NORTHERN MO WILL BE THE MAIN WX FACTOR THRU WEDNESDAY MORNING. IN ADDITION SFC MOISTURE CONVERGENCE AND THETA E RIDGE INCREASES ACROSS CWA OVERNIGHT...CONCENTRATING GREATEST LIFT ACROSS THE NE CWA. ETA/MESOETA SOLUTION HAS THE BEST SCENARIO AND QPF FIELD AS THIS SYSTEM MOVES THRU. A SECONDARY FRONT (MAINLY DRIER AIR) MOVES ACROSS THE REGION WEDNESDAY AFTERNOON PROVIDED ADDITIONAL SHRA/TSRA ACROSS MAINLY THE SOUTHERN 1/4 OF CWA. AFTER THIS FRONT...HEAT RELATED CONDITIONS SHOULD IMPROVE AS DEW PTS DROP BACK INTO THE 60S FOR THU/FRI. IN THE LONGER TREND THE UPPER RIDGE THAT HAS BEEN ORIENTED ALONG THE SOUTHERN GULF COAST IS EXPECTED TO REORGANIZED ACROSS THE CENTRAL AND SOUTHERN ROCKIES ALLOWING FOR THE N/NW FLOW ACROSS THE AREA BY THE WEEKEND. ALTHOUGH 1000-500MB THICKNESS VALUES DROP BACK ON FRIDAY...THE TREND IS FOR THE VALUES TO INCREASE ONCE AGAIN BY NEXT WEEK. THEREFORE THE HEAT AND HUMIDITY WILL RETURN. A FEW CHANCES OF RAINFALL IS POSSIBLE FOR THE WEEKEND...BUT TIMING AND COVERAGE ARE NOT SIGNIFICANT BUT WILL LEAVE EXTENDED THE SAME IN THE EAST AND ADD A CHANCE FOR SUNDAY. WILL LEAVE DRY ELSEWHERE. SHORT TERM TEMPERATURES GUIDANCE SEEMS REASONABLE...BUT WILL TREND TOWARD A COOLER SOLUTION FOR THU/FRI. FCSTID = 25 SGF 72 89 66 88 / 40 30 20 0 JLN 73 90 68 91 / 40 30 20 0 UNO 73 89 66 88 / 40 40 20 0 VIH 73 87 65 88 / 50 30 5 0 .SGF... KS...NONE. MO...NONE. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:30 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jul 12, 1:17 AM CDT | Flash Flood Warning | SGF | Dent | 3 hr |
| Jul 12, 3:20 AM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Jul 12, 4:27 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory, Polk | 3 hr |
| Jul 12, 5:22 AM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Jul 12, 7:21 AM CDT | Flash Flood Warning | SGF | Polk | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.